Thank you! You two have been very helpful!
Prozac is probably better for depression generally than it is for anxiety, and Paxil for whatever reason is very strong, probably because it also has a strong effect on choline receptors. What you've probably heard is that Prozac, because it stays in the body a fairly long time while the other ssris, particularly Paxil, leave the body very quickly, is thought not to have as bad a withdrawal problem so some psychiatrists, after tapering your Paxil dosage down, will try to substitute Prozac so as to take you off the Prozac rather than the Paxil. Whether this works or not is very individual. Either way, you'll have to start a slow taper off Paxil first. Make sure your psychiatrist understand how to do this and knows the protocols -- if you don't like the answers, find another one who does have the answers and you should be fine. A good book listing the protocols is The Anti-Depressant Solution by Joseph Glanville. You can also find some on-line. As to your next step, nobody can tell you if Prozac or any other med will work for you or not, it's trial and error. And don't be scared to death, don't create a bad withdrawal. Most people don't have them. And most of those who do are those with bad psychiatrists who didn't tell the person what to expect and how to deal with it. That's why you need to make sure you don't have one of those clueless shrinks no matter what med you take or try to quit.
Prozac is not better for anxiety than other AD, it depends on you. I think what the doctor is trying to do is try Prozac because it's not a substrate of Pgp (P-glycoprotein, involved in the bioavailability of drugs) (unlike Paxil), so switching from Paxil to Prozac may be beneficial for nonresponders or when the medication is not therapeutic anymore.
Paxil is an extremely potent SSRI, so it's one of the medications that can have severe withdrawal symptoms when discontinued. I think if the switch is done properly (cross-tapering switching method is recommended to avoid withdrawal symptoms) you should be doing just fine.
Any change in your medications, dosage and/or withdrawal schedule or plan must be addressed with a qualified physician.